MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENTRYGUIDE; KIT, C.6.6.6 (STANDARD)

INTUITIVE SURGICAL, INC ENTRYGUIDE; KIT, C.6.6.6 (STANDARD)
Model Number 430022-10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the entry guide involved with this issue and performed failure analysis testing.The entry guide was found to be broken at the weld, between the lumen shaft and entry guide frame.Visual inspection was performed and there were no obvious signs of physical damage.No missing material was observed.
 
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted cholecystectomy surgical procedure, the entry guide kit was separated and could not be used.A backup kit was used to continue the procedure.There was no report of fragment(s) falling inside the patient.The procedure was completed with no report of patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use with no abnormality.The issue was identified prior to port placement.The customer confirmed that no fragment fell inside of the patient.There was no patient injury/harm.Photographic images of the device(s) or a video recording of the procedure were not available for isi review.
 
Additional Manufacturer Narrative
The entry guide kit has been further investigated and tested by the failure analysis engineer (advanced failure analysis).The entry guide was broken at the weld and does not appear to be missing any pieces.A visual inspection did not find any obvious physical damage to the exterior of the accessory.There were no signs of impact or excessive force applied to the accessory, including cracks, dents, or abrasions.Inspection of the weld site appeared to show a portion where the accessory was not fully welded, which could lead to the two pieces of the entry guide to separate.

Brand Name
ENTRYGUIDE
Common Device Name
KIT, C.6.6.6 (STANDARD)
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17000802
Report Number2955842-2023-14562
Device Sequence Number16739403
Product Code NAY
UDI-Device Identifier10886874113506
UDI-Public(01)10886874113506(10)K10221229
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430022-10
Device Catalogue Number430022
Device Lot NumberK10221229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown